MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC EDWARDS INTUITY ELITE VALVE SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES LLC EDWARDS INTUITY ELITE VALVE SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 8300AB
Medical Device Problem Codes Calcified (1077); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); Insufficient Information (4580)
Date of Event 05/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was learned through implant patient registry that a patient with a 21mm 8300ab aortic valve was explanted after an implant duration of 6 years, 11 months due to unknown reasons.The explanted valve was replaced with a 23mm 11500a inspiris resilia aortic valve edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional 'customer complaint'.The information reported may or may not be related to the edwards device.
 
Event or Problem Description
It was learned through implant patient registry and investigation that a patient with a 21mm 8300ab aortic valve was explanted after an implant duration of 6 years, 11 months due to calcification.Patient presented with heart failure.The explanted valve was replaced with a 23mm 11500a inspiris resilia aortic valve.Patient was stable and was discharged on pod#7 per pathology, explanted aortic valve consisted of scant amount of attached tan-white wispy fibrous tissue.Diagnosis: valvular tissue with degenerative changes and calcification.This is a 72-year-old male edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional 'customer complaint'.The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated sections :b5, b7, d9, g3, g6, h2, h3, h6 ( type of investigation).Corrected sections : b5, h6 ( clinical code, device code).Customer report of calcification was confirmed on the received tissue fragments.As received, the majority of all three leaflets were cut off from the valve.Multiple tissue fragments were returned with valve but could not be matched up to valve.X-ray demonstrated frame expanded wireform was cut around commissure 3 and appeared to match up.Minimal and heavy calcification was observed on returned tissue fragments and minimal calcification on remaining section of leaflet 3.Host tissue on the stent circumference and frame were moderate at both the inflow and outflow aspects.Suture holes were visible near the all three black stitch markings on the sewing ring; one suture hole near each.Two suture threads were observed around the sewing ring.The reported event was confirmed through preliminary evaluation of the explanted valve.The reported event is pending final evaluation analysis.A supplemental report will be submitted accordingly once the evaluation has been completed.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated sections: g3, g6, h2, h6 (type of investigation) corrected sections: h6 (component code, investigation findings and investigation conclusions).Svd is a logical and expected consequence of the chemical, mechanical, and immunological processes associated with bhv implantation.The common endpoint of all these factors is calcification and degradation.Svd is an acquired condition, intrinsic to bioprosthetic valves, characterized by deterioration of the leaflets or supporting structures, leading to thickening, calcification, tearing, or disruption of the prosthetic valve materials.These changes result in valvular dysfunction manifesting as stenosis and/or regurgitation with a consequent drop in hemodynamic efficacy of the valve.Prior investigations and extensive literature review have shown that svd is predominantly related to patient factors and implant duration rather than to manufacturing issues.Events related to device design, manufacturing, or use error tend to manifest at an earlier implant duration.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.Based on the information available, the most likely root cause is patient factors, including chronic kidney disease (ckd), and diabetes mellitus (dm).The device history record (dhr) review was completed, and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.

Brand Name
EDWARDS INTUITY ELITE VALVE SYSTEM
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
one edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2 - office m2013
irvine, CA 92614
9492506615
MDR Report Key22343243
Report Number2015691-2025-05233
Device Sequence Number17368788
Product Code LWR
UDI-Device Identifier00690103194487
UDI-Public(01)00690103194487(17)210213
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P150036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/13/2021
Device Model Number8300AB
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer06/26/2025
08/19/2025
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date07/17/2025
08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age72 YR
Patient SexMale